# SDR AU510001730

- Difficulty date: December 12, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna 404
- Engine: Cont GTSIO520M
- Propeller: Mcauly 3FF32C501
- System (JASC): 2434 · DC Generator-Alternator
- Part: Bearing
- Condition: Collapsed
- Location: Alternator
- Component: Alternator, Prestolite
- Component part number: ALV9510
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RT ENG DRIVEN ALT FAILED.  ALT DRIVE COUPLING SHEARED AND ALT FRONT BEARING COLLAPSED.  RED ELASTOMER MAT`L FROM ALT DRIVE COUPLING AND MINOR METALLIC PARTICLES VISIBLE INTERNALLY THRU ALT ATTACHMENT PORT.  ALT DISASSEMBLED AND INSPECTED.  FRONT BEARING SERIOUSLY DETERIORATED.  SEVERAL BALL BEARINGS MISSING, 2 SEVERELY DEFORMED AND REMAINDER SHOWING SIGNS OF DISTRESS.  FRONT BEARING SEAL DEFORMED BY MIGRATION OF MISSING BALL BEARINGS THROUGH SEAL INTO ENG.  ROTOR LOOSE DUE TO FRONT BEARING FAILURE AND HAD CONTACTED STATOR.  A MIXTURE OF GREASE AND OIL WAS FOUND ADHERING TO INTERNAL SURFACE OF FRONT ALT HOUSING.  GREASE/OIL MIXTURE EXHIBITED A PATTERN CONSISTENT WITH BEING FLUNG OUT OF ALT FRONT BEARING.
